Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 90, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Dec 2, 2009, 7:26 AM CST for Jackson County, Florida; Houston County, Alabama; Early County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2009, 7:26 AM CST (13:26 UTC)
- Expired
- Dec 2, 2009, 8:00 AM CST
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Houston County, AL, Jackson County, FL, Early County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 2, 3:11 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTAE 021326 TORTAE ALC069-FLC063-GAC099-021400- /O.NEW.KTAE.TO.W.0090.091202T1326Z-091202T1400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 726 AM CST WED DEC 2 2009 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... EASTERN HOUSTON COUNTY IN SOUTHEAST ALABAMA... THIS INCLUDES THE CITY OF COTTONWOOD... SOUTHWESTERN EARLY COUNTY IN SOUTHWEST GEORGIA... * UNTIL 800 AM CST/900 AM EST/ * AT 724 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 11 MILES SOUTH OF COTTONWOOD...OR 9 MILES NORTH OF MARIANNA...MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL BE NEAR... 7 MILES SOUTHEAST OF COTTONWOOD BY 735 AM CST... 9 MILES SOUTHEAST OF ASHFORD BY 755 AM CST... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3130 8524 3118 8493 3079 8527 3084 8537 TIME...MOT...LOC 1326Z 211DEG 32KT 3092 8525 $$ 9-FOURNIER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 2:00 AM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Dec 2, 2:00 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EST WED DEC 2 2009
...THE STRONG STORM SYSTEM IS NOW BRINGING HEAVY RAINFALL TO THE
REGION...WITH THE POTENTIAL FOR SEVERE WEATHER AND COASTAL FLOODING
LATER TONIGHT THROUGH WEDNESDAY...
.SYNOPSIS...AS WAS VERY WELL FORECAST...THE VIGOROUS UPPER LEVEL
SHORTWAVE WHICH IS DIGGING EASTWARD THROUGH SOUTHERN TX EARLY THIS
MORNING HAS SPAWNED A STRENGTHENING SFC LOW NEAR THE LA COASTLINE AS
OF MIDNIGHT EST. THUS FAR...THIS LOW IS PRODUCING A LARGE AREA OF
ISENTROPIC LIFT OVER THE CWA AND CORRESPONDING GROWING AREA OF
MODERATE TO HEAVY RAINFALL ACROSS THE REGION. THUS FAR...THE
THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM ARE REMAINING OVER THE
COASTAL WATERS IN THE MORE UNSTABLE AIR (WITH HIGHER SFC TDS) TO THE
SOUTH OF THE WARM FRONT. HOWEVER...DEWPOINTS ARE BEGINNING TO CREEP
UP NEAR THE COASTLINE...AND MESOCYCLONES ARE DEVELOPING IN THIS WARM
SECTOR...SO WE WILL NEED TO KEEP A VERY CLOSE EYE ON THESE STORMS AS
THE WARM FRONT NEARS THE COAST DURING THE NEXT SEVERAL HOURS. ALSO
OVER THE COASTAL WATERS...WINDS AND SEAS ARE BEGINNING TO INCREASE
RAPIDLY AS THE PRESSURE GRADIENT TIGHTENS.
&&
.SHORT TERM (TODAY THROUGH FRIDAY)...AS MENTIONED ABOVE...TODAY WILL
DOMINATE THE HEADLINES AS WE MAY HAVE TO DEAL WITH POTENTIAL INLAND
FLOODING...COASTAL FLOODING...STRONG ONSHORE WINDS AND HIGH SEAS
...BATTERING SURF...AND SEVERE WEATHER. THE BEST BETS ARE CLEARLY
THE HEAVY RAINFALL WHICH IS ALREADY ONGOING ACROSS MANY AREAS...
ALONG WITH ALL OF THE ABOVE MENTIONED COASTAL HAZARDS. THE THREAT
FOR SVR WX IS MORE PROBLEMATIC...AS WE MUST DE-STABILIZE A BIT
FURTHER TO TAP INTO THE VERY HIGH BULK SHEAR...WHICH WOULD GIVE US
THE CHANCE FOR DAMAGING WINDS AND ISOLATED TORNADOES. THIS LOW
PRESSURE SYSTEM IS THEN EXPECTED TO ACCELERATE TO THE NE LATER TODAY
AND TONIGHT WHICH SHOULD GIVE US A SHORT LIVED BREAK IN THE WEATHER
FROM LATE TONIGHT INTO FRIDAY MORNING...BEFORE YET ANOTHER GULF LOW
BEGINS TO IMPACT OUR REGION WITH WHAT SHOULD BE A COLD RAIN...AS THIS
LOW IS EXPECTED TO REMAIN TO OUR SOUTH WHICH WILL KEEP THE ENTIRE
CWA IN THE COLD SECTOR.
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...A GULF LOW IS
FORECAST TO REMAIN A FEW HUNDRED MILES OFFSHORE AS IT TRANSLATES
EASTWARD FROM SOUTH OF NEW ORLEANS TO SOUTH OF APALACHICOLA FRIDAY
NIGHT. THIS LOW WILL THEN LIFT RAPIDLY TO THE NORTHEAST CROSSING
CENTRAL FLORIDA AND OFF THE MID ATLANTIC STATES BY 00Z SUN. SATURDAY
WILL BE ANOTHER COLD RAW DAY WITH RAIN ENDING IN THE AFTERNOON AS
THE LOW PULLS AWAY TO OUR EAST. SURFACE HIGH PRESSURE BUILDS IN FROM
THE NORTH SUNDAY AND REMAINS WITH US THROUGH EARLY NEXT WEEK WITH
ZONAL FLOW ALOFT. THE NEXT LOW PRESSURE SYSTEM IS FORECAST TO BEGIN
TO SPREAD RAIN INTO OUR CWA TUESDAY NIGHT THROUGH WEDNESDAY.
TEMPERATURES WILL BE BELOW NORMAL THROUGH TUESDAY WITH NEAR NORMAL
TEMPS ON WEDNESDAY. A COLD RAIN IS EXPECTED WITH MIN TEMPS IN THE
MID TO UPPER 30S AWAY FROM THE COAST. SUNDAY MORNING SHOULD SEE THE
COLDEST TEMPS WITH LOWER TO MID 30S COMMON. THEN MIN TEMPS GRADUALLY
MODERATE TO THE MID 40S BY WEDNESDAY MORNING. MAX TEMPS WILL BE IN
THE 50S SATURDAY WARMING TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY.
.AVIATION...CIGS/VSBYS WILL REMAIN AT IFR/MVFR LEVELS AT LEAST
THROUGH DAYBREAK WITH WIDESPREAD MODERATE TO HEAVY RAIN. ISOLATED
TSTMS ARE ALSO POSSIBLE...ESPECIALLY AT PFN. THERE MAY BE A BRIEF
PERIOD OF MVFR/VFR CONDITIONS AND A LULL IN CONVECTION WEDNESDAY
MORNING AS WE ENTER THE WARM SECTOR. HOWEVER...A SQUALL LINE WILL
RACE FROM WEST TO EAST ACROSS THE TRI-STATE REGION FROM MID MORNING
TO MID AFTERNOON ACCOMPANIED WITH STRONG TO POSSIBLY SEVERE
THUNDERSTORMS. WILL TRY TO TIME THIS CONVECTION USING TEMPO GROUPS.
EVEN OUTSIDE OF THE CONVECTION...GUSTY SOUTH TO SOUTHWEST WINDS CAN
BE EXPECTED. WEST NORTHWEST WINDS AND DRIER AIR WILL FILL IN BEHIND
THE COLD FRONT IN THE AFTERNOON AND EVENING.
&&
.MARINE...AS MENTIONED IN THE SYNOPSIS...WINDS AND SEAS CONTINUE TO
GRADUALLY INCREASE AS EXPECTED...WITH ALREADY A FEW SPIKES GUSTING
TO OVER GALE FORCE IN SOME OF THE CONVECTION TO THE SOUTH OF THE
WARM FRONT. FOR THIS PACKAGE...ESSENTIALLY LEFT THE HAZARD GRIDS
ALONE...EXCEPT WAS ABLE TO TRIM THE LAST 6 HRS OF THE SCA OUT OF THE
CWF AND MWW FROM 12 TO 18 UTC ON THURSDAY...AS WINDS AND SEAS ARE
NOW EXPECTED TO DIMINISH A BIT FASTER THAN EARLIER EXPECTED DUE TO
THE INCREASE IN FORWARD SPEED OF THE SURFACE LOW.
&&
.HYDROLOGY...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS TO THE
WEST OF INTERSTATE 75 THROUGH LATE TONIGHT...AND RIVER FLOOD
WARNINGS HAVE ALREADY BEEN ISSUED FOR THE CHOCTAWHATCHEE RIVER AT
NEWTON AND GENEVA IN SOUTHEAST ALABAMA...AND AT CARYVILLE IN THE
FLORIDA PANHANDLE...AS HEAVY RAINS ARE CONTINUING TO MOVE INLAND
FROM THE GULF OF MEXICO...AND RAINFALL TOTALS ARE EXPECTED TO PUSH
THE CHOCTAWHATCHEE ABOVE FLOOD STAGE. ALSO...IF VERY HEAVY RAINFALL
TOTALS MATERIALIZE FURTHER EASTWARD...ADDITIONAL RIVERS IN OUR REGION
MAY REACH OR EXCEED FLOOD STAGE BY THURSDAY OR FRIDAY...SO ALL
INTERESTS ARE URGED TO KEEP UP TO DATE WITH THE LATEST FCSTS FROM
THE NATIONAL WEATHER SERVICE. SPECIFIC RIVER FORECAST INFORMATION
FOR YOUR AREA CAN BE FOUND ONLINE AT
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=TAE
&&
.FIRE WEATHER...NO CONCERNS AT LEAST THROUGH THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 48 63 42 55 / 100 10 0 10 40
PANAMA CITY 73 51 63 43 56 / 100 10 0 10 30
DOTHAN 70 45 61 37 53 / 100 10 0 10 20
ALBANY 70 45 62 37 53 / 100 10 0 10 30
VALDOSTA 72 49 65 40 55 / 100 20 0 10 50
CROSS CITY 76 55 69 46 60 / 100 20 0 10 50
APALACHICOLA 71 53 63 46 57 / 100 10 0 10 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH THIS EVENING ALL ZONES.
GA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BAKER...CALHOUN...CLAY...COLQUITT...DECATUR...DOUGHERTY...
EARLY...GRADY...LEE...MILLER...MITCHELL...QUITMAN...
RANDOLPH...SEMINOLE...TERRELL...THOMAS...WORTH.
FL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...FRANKLIN...GADSDEN...
GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LEON...LIBERTY...WAKULLA...WASHINGTON.
HIGH SURF ADVISORY UNTIL 1 AM EST THURSDAY FOR THE FOLLOWING
ZONES: FRANKLIN.
HIGH SURF WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING
ZONES: BAY...COASTAL WALTON...GULF.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE
FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY
FOR THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS
FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL
OUT TO 20 NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON
BEACH OUT 20 NM...COASTAL WATERS FROM APALACHICOLA TO
DESTIN FL OUT 20 NM...WATERS FROM SUWANNEE RIVER TO
APALACHICOLA FL FROM 20 TO 60 NM...WATERS FROM APALACHICOLA
TO DESTIN FL FROM 20 TO 60 NM.
GALE WARNING FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING FOR
THE FOLLOWING ZONES: APALACHEE BAY OR COASTAL WATERS FROM
KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL
WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20
NM...COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT
20 NM...WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM
20 TO 60 NM.
GALE WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20
NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM.
&&
AVIATION/FIRE WX/LONG TERM...BARRY
PUBLIC/MARINE...GOULDHazardous weather outlook, Dec 2, 3:17 AM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 417 AM EST WED DEC 2 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-031100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 417 AM EST WED DEC 2 2009 /317 AM CST WED DEC 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...A COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH THURSDAY MORNING FROM WALTON COUNTY TO THE SUWANNEE RIVER... ...A HIGH SURF WARNING TONIGHT THROUGH THURSDAY MORNING FOR WALTON...BAY AND GULF COUNTIES... ...A HIGH SURF ADVISORY TONIGHT THROUGH THURSDAY MORNING FOR FRANKLIN COUNTY... ...A GALE WARNING REMAINS IN EFFECT FROM 1 AM EST UNTIL 7 PM EST WEDNESDAY FROM DESTIN EASTWARD TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...A GALE WARNING REMAINS IN EFFECT FROM 7 AM EST TO 7 PM EST WEDNESDAY FROM APALACHICOLA EASTWARD TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY FROM DESTIN EASTWARD TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 AM EST WEDNESDAY FROM APALACHICOLA EASTWARD TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM EST (MIDNIGHT CST) THURSDAY MORNING FOR SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE...SOUTHWESTERN GEORGIA...AND WESTERN SECTIONS OF THE FLORIDA BIG BEND... ALSO...A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 AM EST (10 AM CST) FOR ALL OF THE FLORIDA PANHANDLE...SOUTHEAST ALABAMA...WESTERN SECTIONS OF SOUTHWEST GEORGIA...WESTERN SECTIONS OF THE FLORIDA BIG BEND...AND THE ADJACENT COASTAL WATERS FROM APALACHEE BAY WESTWARD. A STRONG LOW PRESSURE SYSTEM LOCATED OVER SOUTHERN LOU SIANNA WILL RACE NORTHEASTWARD TO THE MID MISSISSIPPI VALLEY TODAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS CONTINUING TO DEVELOP ACROSS THE REGION... GRADUALLY BECOMING LESS NUMEROUS FROM WEST TO EAST DURING THE LATE AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...ISOLATED TORNADOES...LARGE HAIL AND FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AFTER A BRIEF RESPITE IN THE WEATHER THURSDAY INTO FRIDAY...A GULF LOW IS FORECAST TO REMAIN A FEW HUNDRED MILES OFFSHORE AS IT TRANSLATES EASTWARD FROM SOUTH OF NEW ORLEANS TO SOUTH OF APALACHICOLA FRIDAY NIGHT. THIS LOW WILL THEN LIFT RAPIDLY TO THE NORTHEAST CROSSING CENTRAL FLORIDA AND OFF THE MID ATLANTIC STATES BY 00Z SUN. SATURDAY WILL BE ANOTHER COLD RAW DAY WITH RAIN ENDING IN THE AFTERNOON AS THE LOW PULLS AWAY TO OUR EAST. SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH SUNDAY AND REMAINS WITH US THROUGH EARLY NEXT WEEK WITH ZONAL FLOW ALOFT. THE NEXT LOW PRESSURE SYSTEM IS FORECAST TO BEGIN TO SPREAD RAIN INTO OUR CWA TUESDAY NIGHT THROUGH WEDNESDAY. TEMPERATURES WILL BE BELOW NORMAL THROUGH TUESDAY WITH NEAR NORMAL TEMPS ON WEDNESDAY. A COLD RAIN IS EXPECTED WITH MIN TEMPS IN THE MID TO UPPER 30S AWAY FROM THE COAST. SUNDAY MORNING SHOULD SEE THE COLDEST TEMPS WITH LOWER TO MID 30S COMMON. THEN MIN TEMPS GRADUALLY MODERATE TO THE MID 40S BY WEDNESDAY MORNING. MAX TEMPS WILL BE IN THE 50S SATURDAY WARMING TO THE UPPER 60S TO LOWER 70S ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
In the hours before
Special weather statement, Dec 2, 5:18 AM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 618 AM EST WED DEC 2 2009 FLZ012-021215- BAY- 518 AM CST WED DEC 2 2009 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY IN THE PANHANDLE OF FLORIDA... * UNTIL 615 AM CST AT 516 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING A TORNADIC WATERSPOUT 22 MILES SOUTHWEST OF PANAMA CITY...MOVING NORTHEAST AT 60 MPH. THIS STORM WILL BE MOVING INTO BAY COUNTY AS EARLY AS 6 AM CST. IF THIS STORM CONTINUES AT ITS CURRENT STRENGTH A TORNADO WARNING MAY BECOME REQUIRED FOR BAY COUNTY. WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:25 PM CST | River Flood Warning | TAE | Holmes, Washington | 8 days |
| Dec 1, 9:56 PM CST | Special Marine Warning | TAE | 64 min | |
| Dec 1, 10:26 PM CST | Special Marine Warning | TAE | 64 min | |
| Dec 1, 10:48 PM CST | Special Marine Warning | TAE | 87 min | |
| Dec 2, 12:14 AM CST | Special Marine Warning | TAE | 91 min | |
| Dec 2, 1:43 AM CST | Special Marine Warning | TAE | 92 min | |
| Dec 2, 1:47 AM CST | Special Marine Warning | TAE | 88 min | |
| Dec 2, 2:34 AM CST | Special Marine Warning | TAE | 86 min | |
| Dec 2, 3:35 AM CST | Special Marine Warning | TAE | 85 min | |
| Dec 2, 4:13 AM CST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 9 days |
| Dec 2, 4:13 AM CST | Special Marine Warning | TAE | 62 min | |
| Dec 2, 5:10 AM CST | Special Marine Warning | TAE | 80 min | |
| Dec 2, 5:15 AM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 49 min |
| Dec 2, 5:41 AM CST | Tornado Warning | TAE | Bay | 45 min |
| Dec 2, 6:40 AM CST | Special Marine Warning | TAE | 80 min | |
| Dec 2, 7:14 AM CST | Tornado Warning | TAE | Jackson | 31 min |
| Dec 2, 7:25 AM CST | Special Marine Warning | TAE | 95 min | |
| Dec 2, 8:00 AM CST | Tornado Warning | TAE | Bay, Franklin, Gulf | 45 min |
| Dec 2, 8:25 AM CST | Tornado Warning | TAE | Holmes, Walton | 23 min |
| Dec 2, 9:04 AM CST | Tornado Warning | TAE | Leon, Liberty, Wakulla | 26 min |
| Dec 2, 9:12 AM CST | Areal Flood Advisory | TAE | Franklin, Gulf, Leon, Liberty, Wakulla | 3 hr |
| Dec 2, 9:52 AM CST | River Flood Warning | TAE | Jefferson, Madison, Taylor | 48 hr |
| Dec 2, 9:56 AM CST | River Flood Warning | TAE | Wakulla | 48 hr |
| Dec 2, 10:31 AM CST | Areal Flood Advisory | TAE | Jefferson, Leon | 89 min |
| Dec 1, 8:25 PM CST | River Flood Warning | TAE | Dale | 33 hr |
| Dec 1, 8:25 PM CST | River Flood Warning | TAE | Geneva | 14 hr |
| Dec 2, 7:51 AM CST | Tornado Warning | TAE | Early, Miller | 24 min |
| Dec 2, 12:48 PM CST | Tornado Warning | TAE | Irwin | 27 min |
Nearby
Tornado Warnings in Florida, 2009Tornado Warnings in Alabama, 2009Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.